Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 156, NWS Jackson, KY

July 8, 2012McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2012, 8:50 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 8:50 PM EDT (00:50 UTC)
Expired
Jul 8, 2012, 9:30 PM EDT
In force
40 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2450 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS53 KJKL 090050
SVRJKL
KYC147-199-231-090130-
/O.NEW.KJKL.SV.W.0156.120709T0050Z-120709T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTH CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 930 PM EDT

* AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR KIDDS CROSSING...OR 12
  MILES WEST OF WHITLEY CITY...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITLEY CITY...GREGORY...CO-OPERATIVE...DENNEY...RITNER...BLUE
  HERON...DELTA...KIDDER...STEARNS...QUINTON...PINE KNOT...MARSHES
  SIDING...BRONSTON...GENERAL BURNSIDE S.P....WIBORG...PARKERS LAKE
  AND HOLLYHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3701 8463 3666 8432 3662 8469 3680 8482
TIME...MOT...LOC 0050Z 245DEG 19KT 3674 8466
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
2 follow-up statements
492 
WWUS53 KJKL 090107
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
907 PM EDT SUN JUL 8 2012

KYC147-199-231-090130-
/O.CON.KJKL.SV.W.0156.000000T0000Z-120709T0130Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
907 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WAYNE...SOUTH CENTRAL PULASKI AND CENTRAL MCCREARY COUNTIES UNTIL 930
PM EDT...

AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SLAVENS...OR 8 MILES WEST OF
WHITLEY CITY...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUINTON AROUND 915 PM EDT.
  WHITLEY CITY...STEARNS AND BRONSTON AROUND 920 PM EDT.
  WIBORG...MARSHES SIDING...PINE KNOT AND GENERAL BURNSIDE S.P.
  AROUND 925 PM EDT.
  PARKERS LAKE AROUND 930 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3701 8463 3666 8432 3663 8464 3682 8480
TIME...MOT...LOC 0107Z 247DEG 17KT 3676 8459
WIND...HAIL 60MPH <.50IN

$$

JACOBSON
418 
WWUS53 KJKL 090129
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT SUN JUL 8 2012

KYC147-199-231-090139-
/O.EXP.KJKL.SV.W.0156.000000T0000Z-120709T0130Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
929 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE...SOUTH
CENTRAL PULASKI AND CENTRAL MCCREARY COUNTIES WILL EXPIRE AT 930 PM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3701 8463 3666 8432 3663 8464 3682 8480
TIME...MOT...LOC 0129Z 247DEG 17KT 3680 8447

$$

JACOBSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:44 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 8, 7:44 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT SUN JUL 8 2012

.UPDATE...
ISSUED AT 744 PM EDT SUN JUL 8 2012

THUNDERSTORMS CONTINUE TO PROPAGATE ALONG THE COLD FRONT SLOWLY
SAGGING SOUTH ACROSS EASTERN KY THIS EVENING. STORMS HAVE GENERALLY
BEEN BELOW SEVERE THRESHOLDS BUT THERE HAVE BEEN QUITE A FEW REPORTS
OF WIND DAMAGE ALONG WITH LOCALLY HEAVY RAIN...INCLUDING 1.69 INCHES
IN 30 MIN OVER FLEMMING COUNTY FROM AN IFLOWS GAUGE. WILL CONTINUE TO
RUN WITH URBAN/SMALL STREAM ADVISORIES...BUT WE MAY NEED AN UPGRADE
AT SOME POINT IN THE NORTH WHERE HEAVY RAINS HAVE BEEN POUNDING OUR
BLUEGRASS COUNTIES FOR THE LAST FEW HOURS. NEAR TERM MODELS ARE ALL
DEPICTING ACTIVITY DIMINISHING AFTER MIDNIGHT WITH A LULL IN THE
ACTION UNTIL LATE MONDAY MORNING WHEN SHOWERS AND STORMS ARE EXPECTED
TO REDEVELOP OVER THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 248 PM EDT SUN JUL 8 2012

A COLD FRONT STILL ALONG THE OHIO RIVER CONTINUES TO BE THE FOCUS FOR
THE PERIOD. CONVECTION HAS RAMPED UP IN THE LAST HOUR AND EXPECT THIS
ACTIVITY TO CONTINUE DEVELOPING AND STRENGTHENING OVER THE COURSE OF
THE AFTERNOON AND INTO THE EVENING AS THE FRONT SLOWLY SAGS SOUTH.
FCST SOUNDINGS STILL INDICATE A GOOD POTENTIAL FOR STORMS TO OUTFLOW
WITH GUSTO AND WILL CONTINUE TO HIGHLIGHT DAMAGING WINDS AS A PRIMARY
THREAT THROUGH THE OVERNIGHT HOURS. STILL CANNOT COMPLETELY RULE OUT
SOME HAIL WITH ANY STORMS THIS AFTERNOON AND TONIGHT GIVEN THE
PARAMETERS SEEN IN BOTH THE NAM AND GFS BUFR SOUNDINGS...THOUGH A
LACK OF SHEAR ALONG WITH RIDICULOUSLY HIGH WET BULB ZERO HEIGHTS WOULD
SEEM TO PRECLUDE THIS THREAT. FINALLY...DESPITE THE PERSISTENT
DROUGHT CONDITIONS...ANTICIPATED DEEP WARM CLOUD PROCESSES COMBINED
WITH PWATS APPROACHING 2 INCHES COUPLED WITH SINGLE DIGIT FCST STORM
MOTIONS THROUGH MONDAY NIGHT WILL CERTAINLY PORTEND A THREAT FOR
LOCALIZED...SHORT FUSED HYDRO ISSUES.

TEMPERATURES WILL BE A RELATIVE NON ISSUE TONIGHT WITH LOWS AIMING
FOR THE LOW 70S....AND LOOK TO BEGIN RETURNING TO MORE NORMAL RANGES
ON MONDAY WITH HIGHS EXPECTED TO REMAIN BELOW 90 FOR THE FIRST TIME
IN OVER A WEEK...AND OVERNIGHT LOWS IN THE MID TO UPPER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 431 PM EDT SUN JUL 8 2012

A STALLED FRONT SHOULD BE NEAR THE SOUTHERN EDGE OF THE FORECAST
AREA AT THE START OF THE PERIOD...WITH SOME LIMITED DRYING OVER THE
NORTHERN END OF THE FORECAST AREA. THE DRIER AIR WILL STRUGGLE TO
MAKE IT ANY FURTHER SOUTHEAST INTO THE APPALACHIANS. THE FRONT IS
THEN EXPECTED BECOME MORE DIFFUSE AS TIME GOES BY DURING THE WEEK.
WITHOUT A CLEAN ARRIVAL OF A DRIER AIR MASS...POPS WILL LINGER FOR
MOST LOCATIONS DURING THE PERIOD...WITH THE HIGHEST VALUES IN THE
SOUTH AND SOUTHEAST. TOWARD THE WEEKEND...FLOW AROUND SUBTROPICAL
HIGH PRESSURE TO OUR EAST WILL BE SENDING DEEPER MOISTURE BACK NORTH
OVER THE REGION...WITH A BIT HIGHER PROBABILITY OF PRECIP. HOWEVER...
WITHOUT STRONG FEATURES TO KEY ON...WILL NOT USE POPS ANY HIGHER THAN
CHANCE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 744 PM EDT SUN JUL 8 2012

VIGOROUS TSTMS WILL IMPACT MOST OF THE TERMINALS AT SOME POINT OVER
THE FIRST 6 HRS OF THE PERIOD WITH TEMPO MVFR TO IFR CIGS/VSBYS
POSSIBLE. WIND SHEAR WILL ALSO BE A CONCERN AS A COLD FRONT
CONTINUES TO PUSH SOUTH ACROSS THE AREA AS VAD WIND PROFILER
INDICATES SOME GUSTY NORTH WINDS AROUND 2 KFT...IN ADDITION TO THE
VARIABLE GUSTS ASSOCIATED WITH THE THUNDERSTORMS. AFTER 06Z CIGS ARE
EXPECTED TO REMAIN PREVAILING M/VFR...BUT FOG WILL BECOME AN ISSUE
BETWEEN 06-12Z AND COULD EVENTUALLY BRING IFR CONDITIONS OR WORSE TO
THE TAFS THROUGH DAYBREAK. SHRA AND TSTMS ARE EXPECTED TO DEVELOP
AGAIN DURING THE MORNING...AFTER 12Z AND LOOK TO CONTINUE THROUGH THE
REMAINDER OF THE PERIOD WITH CONDITIONS VARIABLE BETWEEN VFR OUTSIDE
OF ANY STORMS...AND IFR IN AND AROUND ANY STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MB
SHORT TERM...MB
LONG TERM....HAL
AVIATION...MB
Hazardous weather outlook, Jul 8, 8:20 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT SUN JUL 8 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
820 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY OVERNIGHT HOURS AS
A COLD FRONT PUSHES SOUTH INTO THE REGION. DAMAGING WIND GUSTS AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ALSO WILL BE POSSIBLE ACROSS PARTS OF EASTERN KENTUCKY
FROM MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY THUNDERSTORM WIND DAMAGE...OR INSTANCES
OF FLOODING TONIGHT TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Local storm report, Jul 8, 7:24 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     MOUNT VICTORY           37.03N 84.39W
07/08/2012                   PULASKI            KY   TRAINED SPOTTER

            ROOF OFF OF BUILDINGS AND MULTIPLE TREES DOWN. ESPOTTER
            REPORT VIA MOUNT VICTORY FIRE DEPARTMENT PERSONNEL.

&&

JCARICO
Special weather statement, Jul 8, 7:49 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
749 PM EDT SUN JUL 8 2012

KYZ080-084>086-090015-
MCCREARY-WHITLEY-LAUREL-KNOX-
749 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815
PM EDT SUNDAY EVENING...

   NORTHWESTERN KNOX...
   EAST CENTRAL MCCREARY...
   WHITLEY AND
   SOUTHEASTERN LAUREL.

AT 749 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LIBERTY...OR
NEAR WILLIAMSBURG...MOVING NORTHEAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WALDEN AROUND
755 PM EDT...ROCKHOLDS AROUND 800 PM EDT...WOODBINE AROUND 805 PM
EDT...WILTON AROUND 810 PM EDT...SILER AROUND 815 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

JACOBSON
Special weather statement, Jul 8, 7:51 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EDT SUN JUL 8 2012

KYZ079-083-090015-
PULASKI-WAYNE-
751 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815
PM EDT SUNDAY EVENING...

   SOUTHWESTERN PULASKI AND
   NORTHERN WAYNE.

AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SUSIE...OR 6
MILES WEST OF MONTICELLO...MOVING NORTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MONTICELLO
AROUND 800 PM EDT...STEUBENVILLE AROUND 810 PM EDT...MILL SPRINGS
AROUND 815 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

JACOBSON
Special weather statement, Jul 8, 8:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
822 PM EDT SUN JUL 8 2012

KYZ069-080-114>117-090045-
LAUREL-JACKSON-LESLIE-OWSLEY-PERRY-CLAY-
822 PM EDT SUN JUL 8 2012

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 845 PM EDT SUNDAY EVENING...

   SOUTHEASTERN JACKSON...
   NORTHWESTERN LESLIE...
   EXTREME SOUTHEASTERN OWSLEY...
   EXTREME WEST CENTRAL PERRY...
   NORTHERN CLAY AND
   NORTHEASTERN LAUREL.

AT 822 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DATHA...OR 11 MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIGH KNOB
AROUND 830 PM EDT...TREADWAY AROUND 835 PM EDT...MILL POND AROUND 840
PM EDT...WILD CAT AROUND 845 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR EASTERN KENTUCKY.

JACOBSON
Special weather statement, Jul 8, 8:35 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT SUN JUL 8 2012

KYZ069-080-114>117-090100-
LAUREL-JACKSON-LESLIE-OWSLEY-PERRY-CLAY-
835 PM EDT SUN JUL 8 2012

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 900 PM EDT SUNDAY EVENING...

   SOUTHEASTERN JACKSON...
   NORTHWESTERN LESLIE...
   EXTREME SOUTHEASTERN OWSLEY...
   EXTREME WEST CENTRAL PERRY...
   NORTHERN CLAY AND
   NORTHEASTERN LAUREL.

AT 835 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 7 MILES
SOUTH OF LANGNAU...OR 6 MILES SOUTHEAST OF LONDON.  NEARLY
STATIONARY.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON
Special weather statement, Jul 8, 8:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
839 PM EDT SUN JUL 8 2012

KYZ079-083-084-090115-
MCCREARY-PULASKI-WAYNE-
839 PM EDT SUN JUL 8 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 915 PM EDT SUNDAY EVENING...

   MCCREARY...
   SOUTHWESTERN PULASKI AND
   WAYNE.

AT 839 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILL SPRINGS TO BLUE HERON...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF MONTICELLO TO 8 MILES NORTHWEST OF ONEIDA...
MOVING EAST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STEUBENVILLE
AROUND 845 PM EDT...KIDDS CROSSING AROUND 850 PM EDT...SLAVENS AROUND
855 PM EDT...GREGORY AROUND 905 PM EDT...NAOMI AROUND 910 PM EDT...

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

JACOBSON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 9:07 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne83 min
Jul 8, 9:22 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox23 min
Jul 8, 9:49 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie41 min
Jul 8, 10:02 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox118 min
Jul 9, 5:43 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne107 min
Jul 9, 7:47 PM EDTAreal Flood AdvisoryJKLHarlan103 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.